MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 CATTEL T-TUBE, X-RAY OPAQUE LATEX RUBBER

C.R. BARD, INC. (COVINGTON) -1018233 CATTEL T-TUBE, X-RAY OPAQUE LATEX RUBBER
Catalog Number 0100180
Health Effect - Clinical Codes Patient Problem/Medical Problem (2688); Device Embedded In Tissue or Plaque (3165)
Date of Event 07/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the t-tube broke during removal.Patient had a t-tube placed in 2018 with a planned removal in 2019.During a routine ct scan the t-tube was in place in the common bile duct into the abdominal mesentery.During the planned 2019 removal the tube fragment fell out of the common bile duct into the duodenum.The doctor decided to allow the fragment to pass naturally.Per additional information there were no additional interventions performed, a sample was not available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A potential root cause for this failure could be "drain was manufactured incorrectly (dimensions or material not to spec)".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿description: gravity drains are drains used to promote drainage in open surgical wounds.Indications for use: bard® gravity drains are indicated for use for open wound drainage.Contraindications: contraindicated for patients with known allergies to natural rubber latex.Warnings: to avoid the possibility of drain damage or breakage: ¿ avoid suturing through drains as this may result in breakage during removal or undesired leakage.¿ drains should lie flat and in line with the skin exit areas.¿ particular care should be taken to avoid any obstacles to the drain exit path.¿ drains should be checked for free motion during closure to minimize the possibility of breakage.¿ drain removal should be done gently by hand.Drains should not be handled with pointed, toothed or sharp instruments which could cause cuts or nicks and lead to subsequent structural failure of the drain; and ¿ surgical removal may be necessary if drain is difficult to remove or breaks.Drain placement ¿ the surgeon should irrigate the wound with sterile fluid, then suction the irrigating fluid and gross debris from the operative site.¿ tubes should lie flat and in line with the anticipated skin exit.¿ to facilitate later removal by manual traction, the tubing should not be curled, pinched, or sutured internally.Positioning of the drain in the body cavity, as well as the number of drains indicated, should be determined by the operating surgeon.¿ drain tubing should be placed within areas of critical fluid collection.¿ care must be taken to ensure that all drain perforations or channels lie completely within the wound or cavity to be drained.¿ taping or a triple loop suture (around and not through the tubing) will aid in preventing accidental drain displacement.¿ care must be exercised to avoid damage to the drain (see warnings).¿ the tubing should be repeatedly checked during closure for free motion to avoid fluid retention, breakage and/or fragment retention within the wound.".

Brand Name
CATTEL T-TUBE, X-RAY OPAQUE LATEX RUBBER
Common Device Name
T-TUBE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8961664
Report Number1018233-2019-05352
Device Sequence Number13978038
Product Code GBX
UDI-Device Identifier00801741050459
UDI-Public(01)00801741050459
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 10/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Catalogue Number0100180
Device Lot NumberNGCT1457
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/15/2019
Supplement Date Received by Manufacturer10/02/2019
Initial Report FDA Received Date09/04/2019
Supplement Report FDA Received Date10/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;